MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that during an intraocular lens (iol) implant procedure, it was noted that the lens broken upon ejection from injector.The iol was explanted during initial procedure.Operation rescheduled and another new unspecified iol was implanted one week later.No patient harm reported.Additional information has been requested.
 
Additional Manufacturer Narrative
Correction information provided in d.4.Additional information provided in d.9., h.3., h.6.And h.11.The lens was returned wrapped in white gauze material placed into a small biohazard bag inside the lens carton.Both haptic distal tips were broken and not returned.The optic was broken into three portions.All three portions were returned.The largest optic portion, containing one haptic, had two linear scratches along the anterior surface between the center and the optic edge.The second larger optic portion, containing the other haptic, has a large gouge mark on the posterior surface in the central optic ring area.The optic material from this gouge was lifted and still present.Another very small gouge was observed on the optic posterior nearer to the optic edge.The posterior optic was cracked from the edge and extended toward the gouge mark.The anterior optic has a large area of scuff marks near the edge and was cracked from the optic edge, extending toward the optic center.The smallest broken optic portion was returned with scratch marks on the anterior surface.Product history records were reviewed and the documentation indicated the product met release criteria.A qualified cartridge, handpiece, and viscoelastic were used.The reported damage was observed.All lenses are 100 percent inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met company release criteria.Based on our observation, and the review of manufacturing records, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.The instructions for use (ifu) instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ophthalmic viscosurgical device (ovd)-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.The company 22.0 diopter (add power +2.2/+3.2 diopter) lens was removed and replaced.The replacement lens information was not provided.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20266861
Report Number1119421-2024-01870
Device Sequence Number14301112
Product Code MFK
UDI-Device Identifier00380652357777
UDI-Public(01)00380652357777(17)280414(11)230417(10)15637156(21)15637156050
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTFNT00
Device Catalogue NumberTFNT00.220
Device Lot Number15637156
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2024
Supplement Date Received by Manufacturer11/14/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISCOVISC.; MONARCH III CARTRIDGE D.; MONARCH III INJECTOR.; REPLACEMENT: UNSPECIFIED LENS.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale